• shareIcon

Caution, Common Antibiotics Can Cause Heart Problems

Latest By Vani Malik , Onlymyhealth editorial team / Sep 17, 2019
Caution, Common Antibiotics Can Cause Heart Problems

Antibiotics are common to be prescribed by doctors for treating serious ailments. Also, people end up self-prescribing milder antibiotics. However, this can be dangerous as it can cause harm to your health.

There is always a debate when it comes to antibiotics. Some state that prescribing antibiotics is essential not to let any infection increase. However, several are from the mindset that prescribing antibiotic for underlying health issues should not be encouraged.  However, as per medical practitioners, one should ensure to consult any doctor before taking any medicine for any ailment. Overdose of any drug can lead to resistance in the body.

Antibiotics respond differently to every individual. Due to the resistance of antibiotics, the body becomes immune to any treatment or effect that medicine can have on the infection. Antibiotic resistance can lead to several problems including ear infection, sinus, meningitis, tuberculosis, pneumonia and several skin infection.

Also Read: Beware of Antibiotics Resistance: All you need to know about It

Antibiotics Can Harm Heart

As per a new study published in the American College of Cardiology, eating Fluoroquinolone increases the risk of cardiac ailments by 2.4 times. It is a shocking finding, which puts such a commonly-used antibiotic in question. This antibiotic may be associated with primarily two types of heart problems and issues. Users of fluoroquinolone antibiotics, such as Ciprofloxacin, are at a high risk of having aortic and mitral regurgitation. In this condition, the blood flows back into the heart.  This study also forms a link between the link of antibiotics and other heart problems. In most cases, doctors prescribe fluoroquinolones for its high oral absorption and its broad spectrum in treating the disease.

Also Read: 7 things to keep in mind when taking antibiotics

Expert Speak

As per Mahyar Etminan, an associate professor at UBC, a patient can be sent home with a one-day pill policy. He says, "This antibiotic works in most cases but should not be advised in cases of community-related infections. Overdosage can lead to resistance and further difficulty in treating any disease."

The researchers aim to inform the general public about the overdose of antibiotics and its probable effect on the heart if no other causes can be ascertained in cases of cardiac issues. In such times, the fluoroquinolone antibiotics could be a cause. Also, this study is an eye-opener for those who believe in pill-popping.

Read more articles on Health News

Disclaimer

All possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; however Onlymyhealth.com does not take any liability for the same. Using any information provided by the website is solely at the viewers’ discretion. In case of any medical exigencies/ persistent health issues, we advise you to seek a qualified medical practitioner before putting to use any advice/tips given by our team or any third party in form of answers/comments on the above mentioned website.

This website uses cookie or similar technologies, to enhance your browsing experience and provide personalised recommendations. By continuing to use our website, you agree to our Privacy Policy and Cookie Policy. OK